Florida, 2025

Hail and Damaging Winds in Florida, April 11, 2025

April 11, 2025 · NWS JAX · 10 events in 2 counties and zones

An approaching cold front under a cold pool aloft producing steep lapse rates of just over 7 degC/km produced strong to severe hail storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An approaching cold front under a cold pool aloft producing steep lapse rates of just over 7 degC/km produced strong to severe hail storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 11, 1:30 PM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Apr 11, 1:30 PM EST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
230 PM EDT Fri Apr 11 2025

...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS
EVENING...

.NEAR TERM...(through Tonight)

A cold front extending from Panama City to St Simons Island (as of 2
pm) will continue to trek southeastward into northeast flow over the
next few hours. As it shifts into NE FL, it will reach a tongue of
moisture extending from the gulf and a destabilizing airmass.
Despite somewhat limited deep moisture, instability will build amid
steep mid level lapse rates and reach levels sufficient to support
convective development beneath the deep and pivoting upper
trough. The mid level buoyant and fast winds aloft will set up an
environment suitable for at least some small hail growth within
isolated stronger storms.

Isolated strong to severe t'storms will be the primary weather
focus this afternoon and evening. And, as mentioned above, hail
along with strong outflow winds are the favored hazards with
convection as it builds along the I-10 corridor and progresses
south. Eventually, convection will weaken with the loss in
instability after sunset and the severe threat will diminish,
though thunderstorms are possible through around 10 or 11 PM this
evening.

Dry and cooler air behind the front will clear the skies through the
predawn hours and lower temperatures into the upper 40s in SE GA and
low/mid 50s in NE FL by daybreak Saturday.

&&

.SHORT TERM...(Saturday through Sunday night)

High pressure conditions will settle in over the forecast area
this weekend bringing dry weather conditions, mostly clear skies,
and initially breezy northwesterly winds. Prevailing winds will
become more mild by Sunday allowing for the diurnal sea breeze to
develop inland, preaching past the St Johns River. High
temperatures for the weekend will be in the 70s with overnight low
temperatures dropping down into the 40s and lower 50s.

&&

.LONG TERM...(Monday through next Friday)

High pressure will shift eastward during this period with a dry
cold front pressing down over the region from out of the north by
midweek. Predominantly dry weather is expected through next week
with a potential for showers and storms by the end of the week as
a trough passes over the region ahead of a frontal boundary. Daily
high temperatures for the beginning of next week will trend above
average and then dip slightly midweek with the passage of the
mostly dry frontal boundary and then return to above average
levels through the end of the week.

&&

.AVIATION...(18Z TAFS)
Issued at 128 PM EDT Fri Apr 11 2025

A shallow cumulus field has begun to develop along a cold front
extending from KTLH to KSSI. That boundary will move into a
destabilizing air as it moves into NE FL and this should initiate
storm development around 20-21z. Isolated storms may become strong
and produce wind gusts up to 35 knots and potentially small hail.
Convection will peak in intensity between 22z and 01z, with
potential impacts at airfield along the I-10 corridor, with
weakening trends thereafter. Brief MVFR ceilings may accompany rain
and storms as they pass. Outside of showers and storms, VFR
conditions prevail. Winds will favor a westerly direction with gusts
up to 20-25 kts ahead of the front then switch to northwesterly
behind the front.

&&

.MARINE...

Scattered showers and thunderstorms will develop late this
afternoon and push into the waters through the evening along a
cold front. Offshore winds will shift northwesterly later tonight
in the wake of this front and will become breezy on Saturday;
small craft are urged to exercise caution, especially in offshore
waters. High pressure will continue to build through the weekend
behind the front before it shifts east as another cold front
approaches and eventually passes Tuesday night.

Rip Currents: Moderate risk continues through Saturday.

&&

.FIRE WEATHER...
Issued at 222 PM EDT Fri Apr 11 2025

Scattered showers and isolated thunderstorms are expected this
afternoon and evening, mainly over northeast FL, as a cold front
makes its way through the area. Outside of showers and storms,
winds around 15-20 mph gusting to 25-30 mph are anticipated. Given
the fuel status, much of the area isn't likely to be critical;
however, low humidity is expected over the weekend with breezy
northwesterly winds Saturday which will lead to elevated fire
conditions.

&&

.HYDROLOGY...
Issued at 354 AM EDT Fri Apr 11 2025

Upstream runoff has created routed flow down the Ocmulgee and
Oconee Rivers that will result in rises along upper portions of
the Altamaha River this weekend and early next week. Water levels
are forecast to rise above flood stage near the gauge at Baxley
on Monday evening, with water levels cresting just below flood
stage by Tuesday near the gauge at Charlotteville.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  48  71  44 /  20   0   0   0
SSI  80  54  72  53 /  20  20  10   0
JAX  82  52  75  48 /  50  50   0   0
SGJ  83  55  73  53 /  30  50   0   0
GNV  82  51  75  47 /  30  60   0   0
OCF  82  51  75  47 /  10  40   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Apr 11, 4:44 PM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
544 PM EDT Fri Apr 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     Hail             1 N Arlington           30.35N 81.61W
04/11/2025  E0.25 Inch       Duval              FL   Broadcast Media

            Pea Size hail reported by media near
            University/Arlington area near Jacksonville
            University.

&&

SCC
Special weather statement, Apr 11, 4:47 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
547 PM EDT Fri Apr 11 2025

FLZ023-024-124-125-225-425-GAZ364-112230-
Baker FL-Western Duval FL-Inland Nassau FL-Trout River FL-
Coastal Duval FL-Coastal Nassau FL-Western Charlton GA-
547 PM EDT Fri Apr 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NASSAU...EAST
CENTRAL BAKER...NORTHWESTERN DUVAL AND SOUTH CENTRAL CHARLTON
COUNTIES THROUGH 630 PM EDT...

At 547 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. George, or 15 miles southwest of Callahan, moving east at 45 mph.

HAZARD...Wind gusts of 45 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Callahan, Cisco Gardens, Nassau Village-Ratliff, St. George, Ratliff,
Oceanway, Jacksonville International Arpt, Bryceville, and Tallyrand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.

&&

LAT...LON 3035 8220 3052 8220 3061 8163 3036 8162
TIME...MOT...LOC 2147Z 267DEG 39KT 3044 8205

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

KB
Special weather statement, Apr 11, 5:01 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
601 PM EDT Fri Apr 11 2025

FLZ023-120-322-112245-
Baker FL-Eastern Hamilton FL-Northern Columbia FL-
601 PM EDT Fri Apr 11 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BAKER...NORTHERN
COLUMBIA AND SOUTHEASTERN HAMILTON COUNTIES THROUGH 645 PM EDT...

At 601 PM EDT, Doppler radar was tracking a strong thunderstorm near
Belmont, or 8 miles northeast of White Springs, moving east at 35
mph.

HAZARD...Wind gusts around 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Belmont and Taylor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3050 8273 3054 8224 3052 8223 3031 8220
      3031 8273
TIME...MOT...LOC 2201Z 269DEG 31KT 3041 8265

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KB
Special weather statement, Apr 11, 5:04 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
604 PM EDT Fri Apr 11 2025

FLZ021-322-522-112245-
Southwestern Columbia FL-Northern Columbia FL-Suwannee FL-
604 PM EDT Fri Apr 11 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL SUWANNEE AND NORTHWESTERN
COLUMBIA COUNTIES THROUGH 645 PM EDT...

At 604 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dowling Park to 9 miles northeast of
Perry. Movement was east at 35 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Dowling Park, Newburn, Luraville, Houston, and Live Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3026 8325 3026 8324 3031 8321 3035 8321
      3035 8319 3036 8319 3031 8273 3008 8308
      3009 8311 3011 8312 3010 8314 3011 8316
      3010 8318 3011 8322 3017 8323 3018 8325
      3023 8324 3023 8325 3025 8324
TIME...MOT...LOC 2204Z 275DEG 29KT 3030 8318 3020 8347

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KB
Local storm report, Apr 11, 5:05 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
605 PM EDT Fri Apr 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     Hail             1 S Ponte Vedra Beach   30.23N 81.39W
04/11/2025  E0.25 Inch       St. Johns          FL   Public

            Reported by public on X, pea size hail.

&&

SCC
Local storm report, Apr 11, 5:08 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
608 PM EDT Fri Apr 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     Hail             3 N Sanderson           30.30N 82.27W
04/11/2025  E0.25 Inch       Baker              FL   Broadcast Media

&&

SCC

The radar

The Jacksonville radar (KJAX), 9 km away, was scanning. The volume nearest the first event began at 22:09 UTC.

Open the radar archive at this moment

Event by event

7 hail, 3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Duval

When
April 11, 5:10 PM EST
Where
Duval County, 0.49 mi S of Dinsmore
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.423, -81.769

A snapped pine tree fell on a home damaging the stucco along Sycamore St in Dinsmore.

Hail, Alachua

When
April 11, 5:27 PM EST
Where
Alachua County, 2.4 mi W of Archer Flying Ten Ar
Measured
0.88 in hail
Reported by
Public
Coordinates
29.620, -82.560

Nickel to penny size hail was reported in Newberry.

Thunderstorm Wind, Duval

When
April 11, 5:30 PM EST
Where
Duval County, 1.5 mi NNW of Ft Caroline Shrs
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
30.390, -81.480

A mesonet site measure a wind gust of 60 mph.

Thunderstorm Wind, Duval

When
April 11, 5:37 PM EST
Where
Duval County, (Nrb)nas Mayport
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
30.380, -81.420

The AWOS at Naval Station Mayport measured a wind gust of 61 mph.

Hail, Alachua

When
April 11, 5:42 PM EST
Where
Alachua County, Phifer
Measured
1.75 in hail
Reported by
Utility Company
Coordinates
29.700, -82.370

Slightly larger than golf ball size hail was observed.

Hail, Alachua

When
April 11, 5:45 PM EST
Where
Alachua County, 1.39 mi WSW of Phifer
Measured
1.75 in hail
Reported by
Public
Coordinates
29.690, -82.390

Golf ball size hail was observed near the intersection of NW 36th Place and NW 47th Terrace.

Hail, Alachua

When
April 11, 5:48 PM EST
Where
Alachua County, 2.77 mi WSW of Phifer
Measured
1.75 in hail
Reported by
Public
Coordinates
29.680, -82.410

There were numerous reports of nickel to slightly larger than golf ball size hail reported across Gainesville city limits.

Hail, Alachua

When
April 11, 5:55 PM EST
Where
Alachua County, 0.69 mi S of Phifer
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
29.690, -82.370

A spotter shared images measuring hail of 2.50 inches (tennis ball) and 1.50 inches (ping pong ball) near the intersection of NW 39th Avenue and NW 34th Avenue.

Hail, Alachua

When
April 11, 6:00 PM EST
Where
Alachua County, 0.69 mi S of Phifer
Measured
1.75 in hail
Reported by
Public
Coordinates
29.690, -82.370

The public shared photos of hail up to golf ball size near the intersection of NW 34th Street and N 39th Street at a residence.

Hail, Alachua

When
April 11, 6:00 PM EST
Where
Alachua County, 2.27 mi NE of Fairbanks
Measured
2 in hail
Reported by
Public
Coordinates
29.740, -82.240

The public reported about hen egg (2 inch) size hail near Waldo Road and State Road 24 near NE 96th Avenue.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1245917, 1244534, 1244541, 1244542, 1244535, 1244536, 1244537, 1244538, 1244539, 1244540.